Tapering my steroids
My rheumy, bless her, is having me taper down on steroids. Not that I haven't asked - only every month when I see her! I haven't been on high doses for quite a while, but even 10 mg is more than I want to be on. So, I'm now down to 7.5 mg (daily) for about a week now. Today, I felt pretty crummy. My chest pain is back again (mild...but there) and my cheeks are absolutely flaming red. Can 2.5 mgs less prednisone make that much difference? I'm still on cellcept, colchicine, plaquenil (and assorted meds for other things.)
I'm not about to increase the steroids again - I understand that the symptoms will probably go away as my body adjusts to less of the steroid. But, I wonder if others have had similar experiences with a small reduction in steroids?
I am sorry to hear that the chest pains are back. I can understand you wanting to be off the prednisone, however. I will pray that the symptoms go away and is just a reaction to you cutting the medication down.
In answer to your question..yes, cutting down by 2.5 mg of Prednisone can make a difference. Be careful when tapering. I know how much you hate this drug, but if you continue to taper while symptoms are worsening, you could cause some irreparable harm.
When this occurs, doctors usually up the mgs of one of the steroid sparing drugs, such as: Methotrexate (Rheumatrex) or azathioprine (Imuran). Ask your doctor about using these while tapering off of your Prednisone.
Peace and Blessings
ive been tapering by 1ml for several months and it is still tearing me up,,be very careful when tapering coming down to fast will not only make you feel bad and seem like withdrawals but it can be life threatening also, such as kidney failure...... for two weeks i will stager between 10ml one day and 9ml the next before i try and drop completely to 9ml and hold there for the rest of the month,,even at this slow of a rate i can still feel it in all of my joints and swelling in my lower legs :lol: :lol:
Is it a rash or is it just red cheeks colchicine can cause that also and the prednisone could have been masking it
Sounds like alot of fun...NOT you have my sympathies. I'm currently swelling up again. My medications have failed me. I'm not looking forward to waddling around like a duck again.
I'm curious...I've heard of others weening off Prednisone and I can understand wanting to come off it...but what confuses me is why do they put people on it in the first place if you're going to have to go through hell to get off it and some of the people I know who weened off it end up having to back on. My heart breaks for them.
One of my neighbors was on 60 mg. of Prednisone per day and it started effecting all her organs. She went off of it, lost 150 lbs, and feels better without all the extra weight. Unfortunately, her organs are not doing well because of the high amount of the dosage and that she was on it for 15 years.
Sad; and it breaks my heart.
Well that answers the why come off it question. :shock: But it leaves me with the why go on it question.
I am not on prednisone at the present, but when I was I almost felt normal. It was awsome....prednisone is, of course, a steroid. Steroids push the immune system down, which for us is what is needed in a flare. A flare can damage organs so the prednisone tries to put a stop to it. Of course, like Faith said, it also destroys organs in the process....I wish they could just come up with a cure.
kinda worried has anyone heard from jody since she posted this????